Alert archive / Arizona / Red Flag Warnings in 2018
Red Flag Warning 11, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 28, 2018, 2:15 PM MST for 6 counties in Arizona. It took effect at Apr 29, 2018, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2018, 2:15 PM MST (21:15 UTC)
- In effect from
- Apr 29, 2018, 12:00 PM MST
- Expired
- Apr 29, 2018, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS85 KTWC 282115 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 215 PM MST Sat Apr 28 2018 AZZ153-291115- /O.NEW.KTWC.FW.W.0011.180429T1900Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 215 PM MST Sat Apr 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon to 7 PM MST Sunday. * AFFECTED AREA...Fire weather zone 153. * TIMING...12 PM MST Sunday until 7 PM MST Sunday evening. * WINDS...Sustained 20-foot winds of 20 to 25 mph with gusts to 35 mph possible. * RELATIVE HUMIDITY...Minimum humidity values range from 8 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ AZZ151-152-291115- /O.NEW.KTWC.FW.A.0011.180430T1900Z-180501T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 215 PM MST Sat Apr 28 2018 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Fire Weather Watch, which is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Fire weather zones 151 and 152. * TIMING...12 PM MST Monday until 7 PM MST Monday evening. * WINDS...Sustained 20-foot winds of 20 to 30 mph with gusts to 40 mph possible. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
360 WWUS85 KTWC 290856 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 156 AM MST Sun Apr 29 2018 AZZ151-152-300200- /O.EXA.KTWC.FW.W.0011.180429T1900Z-180430T0200Z/ /O.CON.KTWC.FW.A.0011.180430T1900Z-180501T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 156 AM MST Sun Apr 29 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON THROUGH MONDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR SOUTHERN FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning, which is in effect from noon today to 7 PM MST this evening. * AFFECTED AREA...The Red Flag Warning today impacts all of fire weather zones 151 and 152 including southern Graham, southern Greenlee, Cochise, Santa Cruz, eastern Pima and eastern Pinal counties. The Fire Weather Watch Monday is for southern fire weather zones 151 and 152 including Cochise and Santa Cruz counties. * TIMING...The Red Flag Warning today is from Noon MST until 7 PM MST this evening. The Fire Weather Watch Monday is from Noon MST Monday until 7 PM MST Monday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 35 mph today...and southwest winds 20 to 30 mph with gusts to 40 mph Monday. * RELATIVE HUMIDITY...Minimum humidity values range from 6 to 12 percent today...and 10 to 15 percent Monday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ153-300200- /O.CON.KTWC.FW.W.0011.180429T1900Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 156 AM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire weather zone 153 including northern Graham and northern Greenlee counties. * TIMING...Noon MST today until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest 20 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 8 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
203 WWUS85 KTWC 292109 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 209 PM MST Sun Apr 29 2018 AZZ151-152-300515- /O.UPG.KTWC.FW.A.0011.180430T1900Z-180501T0200Z/ /O.NEW.KTWC.FW.W.0012.180430T1900Z-180501T0200Z/ /O.NEW.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ /O.CON.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 209 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning which remains in effect until 7 PM MST this evening. A Red Flag Warning has also been issued for Monday which is in effect from noon to 7 PM MST Monday. A Fire Weather Watch is also in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Red Flag Warning today impacts all of fire weather zones 151 and 152 including southern Graham, southern Greenlee, Cochise, Santa Cruz, eastern Pima and eastern Pinal counties. The Red Flag Warning Monday and is for the southern portion of zones 151 and 152 including Cochise and Santa Cruz counties. The Fire Weather Watch on Tuesday is also for the southern portion of zones 151 and 152. * TIMING...The Red Flag Warning today is from Noon MST until 7 PM MST this evening. The Red Flag Warning Monday is from Noon MST Monday until 7 PM MST Monday evening. The Fire Weather Watch is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 25 mph with gusts to 35 mph today...and southwest winds 20 to 30 mph with gusts to 40 mph Monday and Tuesday. * RELATIVE HUMIDITY...Minimum humidity values range from 6 to 12 percent today...and 10 to 15 percent Monday and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ153-300200- /O.CON.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 209 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... * AFFECTED AREA...Fire weather zone 153 including northern Graham and northern Greenlee counties. * TIMING...Noon MST today until 7 PM MST this evening. * WINDS...Sustained 20-foot winds from the southwest 20 to 25 mph with gusts to 35 mph. * RELATIVE HUMIDITY...Minimum humidity values range from 8 to 12 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
732 WWUS85 KTWC 300203 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 703 PM MST Sun Apr 29 2018 AZZ151-152-301300- /O.EXP.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ /O.CON.KTWC.FW.W.0012.180430T1900Z-180501T0200Z/ /O.CON.KTWC.FW.A.0012.180501T1800Z-180502T0200Z/ Arizona Fire Weather Zone 151 Eastern Pima County-Southeastern Pinal County- Santa Cruz County-Western Cochise County- Coronado NF-TDC-Arizona Fire Weather Zone 152 Southern Greenlee County-Central and Eastern Cochise County- Southern Graham County-Southern San Carlos Apache Nation- 703 PM MST Sun Apr 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST MONDAY FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 AND 152... The National Weather Service in Tucson has issued a Red Flag Warning for Monday which is in effect from noon to 7 PM MST Monday. A Fire Weather Watch is also in effect from Tuesday morning through Tuesday evening. * AFFECTED AREA...The Red Flag Warning Monday and is for the southern portion of zones 151 and 152 including Cochise and Santa Cruz counties. The Fire Weather Watch on Tuesday is also for the southern portion of zones 151 and 152. * TIMING...The Red Flag Warning Monday is from Noon MST Monday until 7 PM MST Monday evening. The Fire Weather Watch is from 11 AM MST Tuesday morning until 7 PM MST Tuesday evening. * WINDS...Sustained 20-foot winds out of the southwest 20 to 30 mph with gusts to 40 mph Monday and Tuesday. * RELATIVE HUMIDITY...Minimum humidity values range from 10 to 15 percent Monday and Tuesday. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. * FOR A DETAILED VIEW OF THE HAZARD AREA...Visit weather.gov/Tucson and click on the Detailed Hazards Icon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. Please advise the appropriate officials or fire crews in the field of the Fire Weather Watch for portions of Southeast Arizona. && $$ AZZ153-300315- /O.EXP.KTWC.FW.W.0011.000000T0000Z-180430T0200Z/ Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF-SDC- 703 PM MST Sun Apr 29 2018 ...RED FLAG WARNING HAS EXPIRED FOR STRONG AND GUSTY WINDS, LOW HUMIDITY AND HIGH FIRE DANGER FOR FIRE WEATHER ZONE 153... Wind speeds are diminishing and relative humidity values are increasing, thus the Red Flag Warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 28, 9:10 AM MST, 5 hours 5 minutes earlier.
Area forecast discussion, Apr 28, 9:10 AM MST, 5 hours 5 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 910 AM MST Sat Apr 28 2018 .SYNOPSIS...There will be a chance of thunderstorms today, mainly over the White Mountains. Otherwise, dry conditions will return Sunday and continue across much of the area into Tuesday. A storm system will then result in a chance of showers primarily northeast of Tucson Tuesday night into Thursday. This system will also result in gusty winds as it approaches the region Sunday into Tuesday. Daytime temperatures will be above normal through Sunday, falling to below normal levels by the middle of next week. && .DISCUSSION...The latest satellite imagery indicates scattered mid deck clouds over portions of northern Graham and Greenlee counties attm, with clear skies across the rest of forecast area. Morning lows across southern Arizona were 5-10 degrees above normal and readings have already warmed into the upper 60s to upper 70s across the lower elevation locations at 9 am MST. Dewpoints were in the 30s across the southern half of the state. The main concern today will be the threat of isolated dry thunderstorms across northern Cochise and all of Graham and Greenlee counties, primarily the higher terrain locations. Deeper moisture boundary is depicted well on the mid-level water vapor imagery and confined mainly to the above mentioned area. Even though the KTWC 180428 RAOB indicated a PW value of 0.63", this will not be representative during the afternoon hours today as strengthening southwest flow begins to advect drier air into the region and pushes the deeper moisture northeast of the forecast area by this evening. Temperatures this afternoon will warm to well above normal levels, with readings topping out 5-10 degrees above normal. Overall, the current forecast package looks to be in good shape. No updates this morning. For more information on the latter periods of the forecast, please refer to the PREV DISCUSSION and additional sections below. && .AVIATION...Valid through 29/12Z. SCT clouds at 10k-14k ft AGL between 28/17Z and 29/03Z, otherwise SKC conditions. SFC winds SELY/ELY at 5-10 kts thru 28/17Z, then SWLY/WLY SFC wind at 8-15 kts with ocnl gusts to 25 kts. SFC wind diminishing aft 29/02Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The main concern in the short term will remain the potential for isolated mountain thunderstorms which will be capable of lightning fire starts and strong outflow winds. Any thunderstorms that do form will generally be dry except at the highest elevations where some light rainfall will be possible. Dry conditions are expected Sunday through Tuesday with increasing afternoon winds each day as a storm system approaches the region. A few locations across southern portions of fire weather zone 151 and 152 will approach critical fire weather thresholds Sunday afternoon. Southwest winds will increase on Monday, with the potential to exceed critical fire weather thresholds across southern portions of fire weather zones 151 and 152. Winds will increase even more and peak on Tuesday, with widespread critical fire weather conditions possible across southeast Arizona. Tuesday evening into Thursday the storm system will shift across the region, resulting in a chance of showers mainly northeast of Tucson, along with much cooler temperatures and higher humidity values areawide. && .PREV DISCUSSION...The atmosphere made a good attempt at producing thunderstorms yesterday but it just couldn't quite do it. Today, the potential for convection shifts a bit further to the NE with the SW flow aloft beginning to force the mid-level moisture out of the area. Will basically limit the chance to areas well NE of Tucson, primarily over the White Mountains. Temps this afternoon will be similar to yesterday. Sunday into Tuesday will be a dry period, but one where a deep storm system over the Pacific NW will gradually enhance the pressure gradient across the SW as it approaches. This will result in increasing winds each afternoon through Tuesday with the potential for fire weather related issues and patch blowing dust in the normally favored locations Monday and Tuesday afternoons. Through this time temperatures will gradually cool down with a steady 3-6 degree drop each day. By late Tuesday, a significant system will drop down the back side of the upper trough with a deep low developing over southern California. As this storm moves ENE through Thursday it will bring about a chance of showers across our northern areas along with much cooler temperatures. Highs Wednesday and Thursday will peak 8-13 degrees cooler than average for the date, or about 20 degrees cooler than yesterday was. Beyond Thursday, the storm will move up into the central plains states leaving behind dry weather with a steady warming trend into the weekend. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && DISCUSSION/AVIATION/FIRE WEATHER...Zell PREV DISCUSSION...Cerniglia Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 2:15 PM MST | Fire Weather Watch | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 24 hr |
Nearby
Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.